Q. I am a CAD patient with stomach bloating and constipation. Please help.

Answered by
Dr. Ashok Kumar Choudhary
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on May 15, 2020 and last reviewed on: May 28, 2020

Hello doctor,

Anxiety disorder, bloated stomach, and constipation are troubling me. I am a coronary artery disease patient, with diabetes. Thinking about these issues cause me more anxious. Please help.

I am currently on Mirtaz 7.5 and Daxid 50 mg. I have also done sugar, lipid profile, 2D echo, ECG, and TMT.

Dr. Ashok Kumar Choudhary

Andrology Geriatrics Psychiatry Psychologist/ Counsellor Psychotherapy Sexology
#

Hello,

Welcome to icliniq.com.

I read your query and understand your concerns.

First of all, I like to inform you that anxiety disorder is a treatable disorder during current times as a lot of medications are available in this regard. As I can see you are taking two medications for the same but unfortunately dose of both medications is at lower limits. I also feel instead of two medications it will be ideal to have one medication with proper dosage.

For example dose of Daxid (Sertraline) is 50-200 mg per day and the dose of Mirtazapine is 15-60 mg for most individuals. In my opinion, you need to discuss the optimization of dose with your treating psychiatrist.

As I can see there are issues with stomach bloating and constipation. Mirtazapine needs to be avoided as far as possible. This is because abdominal side effects along with constipation are very common especially among the elderly.

There is also a possibility that your medications for CAD or diabetes contributing to the current problem. For that purpose I feel you need to discuss same with your cardiologist.

In addition to medications, there is a need for stress management. I can see that you have excessive concern about the ongoing medical illness. First of all, we need to acknowledge that these two conditions are treatable and with appropriate care you can have near optimal life.To smoothen the stress management, I am writing down a few of the strategies that will help you.

1. Diet: Ensure intake of adequate quantity of fiber. Two servings of vegetable salad and two servings of fruits (one preferable citrus fruit). Avoid junk food and fast food especially pizza, burgers, and excessive sweets.

2. Ensure adequate water intake. Recommended intake of water is two to three liters a day. Insufficient intake of water could be a contributing factor in the causation of symptoms.

3. Early morning exercise and brisk walking for 30 minutes at a stretch preferably in the garden will be very helpful.

4. Avoid tea, coffee, nicotine, and alcoholic beverages. If at all you want to drink something, drink fresh lime water. It is very much refreshing.

5. Start your day with a glass of lemon water with two spoons of honey added. Have a good breakfast.

6. Do not take work so seriously. We all have the feeling to excel in our respective fields and do not spend adequate time with our own self trying to understand our own needs. Spend time with your family and friends.

7. While working take frequent regular breaks. I will advise you to take a break of 5-10 minutes after every 50-55 minutes. Close your eyes and rotate the eyeballs for a couple of minutes.

8. Avoid starring for a longer time at the computer screen or TV.

9. Steam inhalation before going to sleep will be very refreshing. It will also benefit.

10. Take multivitamin and calcium supplement.

I hope this helps.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My doctor said my coronary artery looks fine in my MRI. Is it true?

Query: Hello doctor,I am 50 years old and had a cardiac MRI dark blood, bright cone blood, and delayed enhancement images with contrast gadoterate. My doctor tells me this is a great test to rule out coronary artery disease. Only thing is it want stress MRI. He stated the coronary looked good and would pre...  Read Full »

Is it normal to have bloated stomach after laparoscopy?

Query: Hi doctor,Five days ago, I had a laparoscopy. I am wondering when the bloated hard tummy will go away. I am worried that it has not subsided yet. Is this normal?  Read Full »

Please suggest safe painkillers for toothache.

Query: Hi doctor, I have been having pain inside my mouth. At the top of my mouth, it is like a bubble and so painful. The nerves are making me having a toothache on the right side of my mouth. I have had this for three days now and took a few painkillers. Now, my stomach hurts like bloating and twitching....  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.